Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 76, NWS Gaylord, MI

August 3, 2012

NWS Gaylord, MI issued this small craft advisory at Aug 3, 2012, 9:24 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2012, 9:24 AM EDT (13:24 UTC)
Expired
Aug 3, 2012, 9:04 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WHUS73 KAPX 031324
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
924 AM EDT FRI AUG 3 2012

LHZ347-032130-
/O.NEW.KAPX.SC.Y.0076.120803T1324Z-120803T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
924 AM EDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
922 
WHUS73 KAPX 031924
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EDT FRI AUG 3 2012

LHZ345-346-040330-
/O.EXB.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
324 PM EDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-040330-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
324 PM EDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
932 
WHUS73 KAPX 040104
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
904 PM EDT FRI AUG 3 2012

LHZ345>347-040215-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-120804T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
904 PM EDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 6:45 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 3, 6:45 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
645 AM EDT FRI AUG 3 2012

.SYNOPSIS...
ISSUED AT 419 AM EDT FRI AUG 3 2012

A WEAKENING COOL FRONT WILL BECOME STATIONARY ACROSS THE LOWER LAKES
TODAY. THEN...AS A LOW PRESSURE SYSTEM ADVANCES THROUGH THE
PLAINS...THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT. ONE DAY OF
SUMMERTIME HEAT AND HUMIDITY WILL SURGE INTO REGION SATURDAY...
FOLLOWED BY THUNDERSTORMS SATURDAY NIGHT...AS THE LOW AND COOL FRONT
CROSS NORTHERN MICHIGAN. TEMPERATURES WILL RETURN TO NORMAL SUNDAY.
HIGH PRESSURE AND FAIR WEATHER RETURN EARLY NEXT WEEK. TEMPERATURES
WILL AVERAGE NEAR TO ABOVE NORMAL FOR THE NEXT SEVERAL DAYS.

&&

.UPDATE...
ISSUED AT 637 AM EDT FRI AUG 3 2012

THE SFC BASED COLD FRONT CONTINUES TO SLIP SOUTH OF THE CWA EARLY
THIS MORNING...WHILE AN AXIS OF MORE MOISTURE LADEN AIR RESIDES
ABOVE THE COOLER AIR. AS A RESULT...STRATUS HAS FORMED IN PATCHES
WITH SOME FOG IN SPOTS...ESPECIALLY ON THE HIGHER TERRAIN. THE
AXIS OF DEEPER MOISTURE CONTINUES TO GET WORKED ON BY A WEAK
SHORTWAVE THAT WILL EXIT EAST AND DAMPEN OUT OVER THE NEXT
COUPLE/FEW HOURS. THIS WILL BRING AN END TO ANY ELEVATED NOCTURNAL
SHOWERS/ISOLATED STORMS. WILL THEN BE AWAITING THE POTENTIAL
DEVELOPMENT OF AFTERNOON SHOWERS/ISOLATED STORMS...WHICH IS
LOOKING LIKE A BIT BETTER OF A SHOT CONSIDERING THE EXTENT OF
CLOUDINESS DOES NOT LOOK LIKE IT WILL HAMPER INLAND WARMING AS
MUCH AS EARLIER THOUGHT.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 419 AM EDT FRI AUG 3 2012

SUBTLE IMPERFECTIONS/UNCERTAINTIES IN THE ACTIVITY BURIED WITHIN
THE WNW FLOW ALOFT...WHICH RIDES OVER THE TOP OF A SFC BASED COLD
FRONT ANALYZED SOUTH OF M-55. THESE IMPERFECTIONS REVOLVE AROUND
INDIVIDUAL RIPPLES IN THE UPPER ATMOSPHERE...WHICH ARE DIFFICULT
TO DISCERN PER LATEST SATELLITE/RADAR IMAGERY. ONE THING THAT IS
MORE WELL-DEFINED...IS THE AXIS OF RELATIVELY HIGHER THETA-E. THIS
IS NOT SO WELL ANALYZED BY RECENT HIGH RES MODELS. APPEARS AS
THOUGH THIS AXIS IS STRETCHED OUT FROM GREEN BAY THROUGH FAR NRN
LOWER MICHIGAN. HI RES DATA ALSO SUGGESTS THAT THIS AXIS OUGHT TO
BE STILL DROPPING SOUTH DUE TO A DEEPER SFC-H8 NORTHERLY WIND
REGIME. RATHER...LATEST SAT/RADAR IMAGERY SUGGESTS THE OPPOSITE.
THIS BOUNDARY WAS STALLED OUT A FEW HOURS AGO...BUT NOW APPEARS TO
BE TRICKLING NORTHWARD WITH TIME. WEAK H8 CONVERGENCE AND THESE
INDIVIDUAL RIPPLES ARE ALLOWING LINES/PATCHES OF SHOWERS AND
ISOLATED STORMS TO DEVELOP AND TRACK EASTWARD. ONE OF THESE AREAS
OF SHOWERS/STORMS WAS WORKING ACROSS THE STRAITS REGION...WHILE
ADDITIONAL SHOWERS AND STORMS HAVE FIRED ALONG THE ACTUAL COLD
FRONT JUST SOUTH OF US AND M-55...COMING OFF MID LAKE MICHIGAN.
THE LATTER AIDED BY ANOTHER MID LEVEL IMPULSE.

TODAY...AS THE OVERALL WEAK MID LEVEL TROUGH WORKS ACROSS NRN
MICHIGAN INTO THE DAYLIGHT HOURS...AM EXPECTING ADDITIONAL SHOWER
AND STORMS DEVELOPMENT. TOTAL COVERAGE NOT AT ALL EXPECTED TO BE
LIKE YESTERDAY WITH A MORE DEFINED/MORE AGGRESSIVE TROUGH. STORMS
NOT AS NUMEROUS EITHER DUE TO ONLY A HANDFUL OF MUCAPE. WILL
CONTINUE TO HAVE ISOLATED TO SCATTERED SHOWERS/STORMS ROLL THROUGH
THE REGION THROUGH 14Z OR SO. THEN...WAVE DAMPENS FURTHER AS
HEIGHTS ACTUALLY RISE A BIT FROM MID MORNING THROUGH THE
AFTERNOON. AS THIS OCCURS...THE NEXT QUESTION BECOMES THE
POTENTIAL FOR NEXT UPSTREAM SHORTWAVE (IN THE DAKOTAS PRODUCING
SHOWERS AND STORMS) TO PRODUCE SOME LATE DAY SHOWERS/POSSIBLE
STORMS. THIS IS A TOUGH CALL...AS IS MORE THAN MOST OF OUR PRECIP
EVENTS IN RECENT YEARS. NOTHING TO REALLY LOCK IN ON OUTSIDE OF
THE WAVE. LOW LEVEL WINDS OUT OF THE EAST APPEAR JUST A BIT TOO
MUCH FOR LAKE BREEZES ACROSS NW LOWER...BUT SOME SLIGHT ONSHORE
TURNING OF THE WIND DOES LEAD TO WEAK CONVERGENCE IN THIS AREA.
THIS MAY BE OFFSET BY SHALLOW RIDGING ALOFT (HEIGHT RISES)...BUT
MAYBE NOT ENOUGH TO ALLOW FOR SOME SHALLOW SUB-650MB SHOWERS. HAVE
LOWERED POPS TO SLIGHT IN NW LOWER..AND TO NO PRECIP EXPECTED
ACROSS NE LOWER DUE TO AN ONSHORE COOLING WIND. EASTERN UPPER IS
INTO STRONGER CAPPING ALOFT...AND FEEL THAT PRECIP IS NOT AN ISSUE
FOR TODAY. ANOTHER TOUGH QUESTION WILL BE HOW MUCH/OR IF ENOUGH
INSTABILITY CAN BE GENERATED DUE TO CLOUD COVER AND LENGTH OF TIME
THAT AN EARLY MOSTLY CLOUDY SKY CAN HOLD. THE STRATUS IN EASTERN
UPPER AND PORTIONS OF FAR NRN LOWER WILL LIKELY BURN OFF. THIS
ESPECIALLY TRUE IN EASTERN UPPER WHERE A MORE EASTERLY WIND IS
ALREADY ERODING LOW CLOUDS DUE TO DOWNSLOPING. MID AND UPPER CLOUD
GENERATED BY PRECIP WILL BE LINGERING TOO. HOWEVER...SINCE THE
EXTENT OF PRECIP/SHOWERS ISN'T EXPECTED TO BE ALL THAT
GREAT...ODDS ARE FOR SUNSHINE IN THE AFTERNOON...TO MIX TO
850-800MB TEMPS OF 13-15C. THIS WILL LEAD TO HIGHS IN THE LOW TO
MID 80S...MAYBE SOME UPPER 80S IN DOWNSLOPING REGIMES. MLCAPES OF
1000-1500 J/KG ARE TOP END. WILL CONTINUE WITH A THUNDER MENTION
AS WELL.

TONIGHT...ANY STORMS THAT FIRE DUE TO THE DAKOTAS SHORTWAVE...WILL
LIFT NE ACROSS THE CWA INTO THE EVENING BEFORE DEPARTING EAST OR
FALLING APART. WILL CONTINUE THE SLIGHT CHANCE/ISOLATED SHOWERS
AND STORMS THROUGH ROUGHLY 06Z. BELIEVE THINGS WILL BE QUIET OVER
THE OVERNIGHT HOURS...EVEN WITH THE AFOREMENTIONED SFC BASED FRONT
RETURNING NORTH AS A WARM FRONT...WHICH CAN MANY TIMES LEAD TO A
DECENT CHANCE OF SHOWERS AND STORMS. HOWEVER...IN THIS
CASE...THERE IS NO LLJ PORTRAYED IN MODEL LOW LEVEL WIND REGIMES
WHICH IS PARTIALLY DUE TO THE FACT THAT THERE IS NO APPARENT
SHORTWAVE TO INTERACT WITH THE INCREASE IN THETA-E AIR VIA THE
SOUTHERLY WIND. RATHER...THE STRONGER LOW TO MID LEVEL FLOW
REMAINS WELL WEST OF US...ATTACHED TO A DEVELOPING AREA OF LOW
PRESSURE AND STRONG SHORTWAVE ALOFT...READYING TO LIFT INTO FAR SW
ONTARIO. AM A LITTLE BIT WEARY ABOUT NO MENTION OF PRECIP
OVERNIGHT...BUT GONNA GO WITH THE ABOVE MENTIONED AS
JUSTIFICATION. A RETURN TO MORE MUGGY AIR WILL RESULT IN LOWS IN
THE LOW TO MID 60S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 419 AM EDT FRI AUG 3 2012

AREA REMAINS LOCKED ON PROGRESSIVE SOUTH SIDE OF HUDSON BAY
LOW...WITH NEXT IMPORTANT FEATURE OF INTEREST BEING SEASONABLY STRONG
SHORTWAVE TROUGH DIVING THOUGH THIS REGIME INTO SOUTHWEST
SASKATCHEWAN. THIS SYSTEM SURE TO BRING A BUSY PERIOD OF WEATHER THE
MIDDLE PORTIONS OF THIS WEEKEND AS IT SLICES THOUGH THE NORTHERN
LAKES. WHILE LARGE SCALE FEATURES SHOW MINOR FLUCTUATIONS INTO NEXT
WORK WEEK...GIST OF CURRENT PATTERN WILL REMAIN...FEATURING
MAINTENANCE OF GENERAL NORTHWEST FLOW AND PERIODIC ARRIVAL OF MID
LEVEL DISTURBANCES AND THEIR ASSOCIATED FRONTAL BOUNDARIES. OF
COURSE...THIS WEEKENDS SYSTEM REMAINS THE MOST IMPORTANT FORECAST
CONCERN INTO THE EXTENDED...CENTERING ON POTENTIAL STRONG
THUNDERSTORM IMPACTS (SEVERE?) OVERNIGHT SATURDAY.

QUESTIONS ABOUND ABOUT THE DAYLIGHT HOURS SATURDAY...SPECIFICALLY
REGARDING ANY SHOWER AND STORM POTENTIAL. SURFACE WARM FRONT SHOULD
MAKE A STEADY ADVANCE NORTH EARLY SATURDAY AS SOUTHWEST FLOW
STRENGTHENS OUT AHEAD OF SOUTHWEST ONTARIO LOW PRESSURE AND SHORTWAVE
DIVING INTO THE NORTHERN PLAINS. FRONT MAY WANT TO BRIEFLY STALL
VICINITY STRAITS (YEAH...SEEN THIS BEFORE) BEFORE PROPELLING NORTH
BY LATE IN THE DAY. NOT THINKING THE WARM FRONT ITSELF WILL BE THE
IMPETUS FOR ANY PRECIP...WITH LOW LEVEL JET AND FORCED ASCENT
REMAINING WELL TO OUR NORTHWEST. WAA BEHIND THE FRONT WILL BE RATHER
IMPRESSIVE...WITH 850MB TEMPERATURES NEARING 20C BY LATER SATURDAY
MORNING. LOW LEVEL MOISTURE WILL ALSO BE ON THE INCREASE...ALTHOUGH
MOST AGGRESSIVE MOISTURE SURGE SHOULD REMAIN TO OUR WEST IN
PROXIMITY TO APPROACHING COLD FRONT. DESPITE INCREASING WARMTH AND
HUMIDITY (HIGHS NEARING 90 SOUTH OF THE MIGHTY MAC)...REALLY HAVING
A HARD TIME FINDING A GOOD TRIGGER FOR SHOWER/STORM DEVELOPMENT
THROUGH THE MAJORITY OF THE DAY. USING A REALISTIC MID 60 DEW POINT
IN MODEL DERIVED SOUNDINGS CONTINUES TO YIELD UPWARDS OF 1500-2000
J/KG OF MEAN LAYER CAPE...BUT ALSO YIELDS SOME CINH TO OVERCOME DOWN
AROUND 800MBS. FORCED ASCENT UP THROUGH THE NORTHERN LOWER HIGHLANDS
AND POSSIBLE LAKE INFLUENCED CONVERGENCE AXES MAY OVERCOME LACK OF
SYNOPTIC SUPPORT. PROBABLY GETTING MUCH TOO CUTE...BUT WILL CONFINE
LOW CHANCE POPS ACROSS FAVORED INTERIOR REGIONS... KEEPING MOST
AREAS NEAR THE BIG WATERS DRY. TRENDS ARE SLOWER WITH ARRIVAL OF
DEEP LIFT VIA APPROACHING WAVE AND COLD FRONT SATURDAY...AND THINK
ANY ASSOCIATED STORM ACTIVITY MAY ONLY REACH PORTIONS OF EASTERN
UPPER BY LATER IN THE AFTERNOON.

NO LACK OF DYNAMICS SATURDAY NIGHT AS STRONG COLD FRONT AND CORE OF
MID LEVEL SUPPORT ARRIVE. STILL LOOKING AT A LATE NIGHT
SATURDAY/EARLY SUNDAY FRONTAL PASSAGE...NOT EXACTLY THE MOST FAVORED
TIME FOR WIDESPREAD AND ORGANIZED STRONG CONVECTION. KINEMATICS
CONTINUE TO SUPPORT OTHERWISE...HOWEVER...WITH 50 KNOT MID LEVEL
SPEED MAX RAMPING 0-6KM BULK SHEAR VALUES TO SIMILAR LEVELS...ALL OF
WHICH ARE OVERTOPPED BY EXCELLENT RER 250MB UPPER JET DYNAMICS. NO
DOUBT LIKELY WORDING IS JUSTIFIED ALL AREAS THROUGH THE NIGHT (NOT A
BIG FAN OF CATEGORICAL WITH YET-TO-DEVELOP CONVECTION). AS FOR
SEVERE POTENTIAL...LATEST SPC DAY 2 OUTLOOK HAS SLIGHT RISK ACROSS
ALL THE AREA. WILL DEFINITELY NEED TO MONITOR...AS STRONG KINEMATICS
AT LEAST SUPPORT SOME SEVERE POTENTIAL AS THE MAIN LINE PROPAGATES
ACROSS. FRONT...AND ASSOCIATED SHOWERS/STORMS...QUICKLY CLEAR THE
STATE SUNDAY MORNING...SETTING UP GUSTY NORTHWEST WINDS AND A
SEASONABLY IMPRESSIVE SHOT OF CAA. SYSTEM KINDA HAS A FALL LOOK TO
IT...SUGGESTING AFTERNOON CLEARING MAY BE HARD TO COME BY AS LOW
LEVEL MOISTURE DROPS IN BEHIND DEPARTING SURFACE LOW. DEPENDING ON
THE DEPTH OF THIS MOISTURE...EVEN A POSSIBILITY FOR A FEW LIGHT
SHOWERS TO REDEVELOP ACROSS THE FAR NORTH.

ALTHOUGH PATTERN REMAINS VERY SIMILAR INTO NEXT WEEK...JUST DON'T
SEE A WHOLE LOT GOING ON WITH DISCONNECT BETWEEN BEST DYNAMICS FROM
PASSING SHORTWAVES REMAINING TO OUR NORTH...WHILE BEST MOISTURE
REMAINS WELL OFF TO OUR SOUTH AND SOUTHWEST. TIMING OF FRONTAL
PASSAGES ALSO REMAIN SUSPECT WITHIN MID RANGE GUIDANCE. REALLY LIKE
THE LIBERTY TOOK BY THE PREVIOUS FORECASTER TO REMOVE LOW END POP
WORDING UNTIL BETTER TIMING CAN BE REALIZED. WILL FOLLOW
SUIT...CONFINING SLIGHT CHANCE POPS TO TUESDAY WHERE AT LEAST SOME
AGREEMENT RESIDES AROUND NEXT COLD FRONTAL PASSAGE. ALL IN
ALL...EXPECT PLENTY OF CHANGES TO THE FORECAST THROUGH NEXT WEEK IN
THE COMING DAYS...BUT PATTERN RECOGNITION DEFINITELY SUPPORTS NO
SIGNIFICANT WIDESPREAD RAINS. TEMPERATURES ABOUT ON PAR WITH
SEASONAL NORMALS...WITH HIGHS GENERALLY IN THE 70S AND LOWER
80S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 637 AM EDT FRI AUG 3 2012

SFC COLD FRONT HAS SLIPPED SOUTH OF THE TERMINALS THIS MORNING.
THIS FRONT IS BEING WORKED ON BY A WEAK DISTURBANCE ALOFT...AND
HAS CREATED SOME ISOLATED/PATCHES OF SHOWERS AND A FEW STORMS.
THESE ARE ASSOCIATED WITH NIGHTTIME PROCESSES...AND WILL THUS DIE
OFF THROUGH THE MORNING...ESPECIALLY AS THE DISTURBANCE MOVES
EAST. FEW-SCT CU THEN DEVELOPS BY AFTERNOON AND WILL LIFT UP
UNDERNEATH AN INVERSION ALOFT. COULD SEE SOME BROKEN MID LEVEL
CLOUDS INTO MUCH OF THE DAY AS A RESULT. ISOLATED SHOWERS MAY ALSO
REDEVELOP ACROSS NW LOWER AND TRACK INTO NE LOWER THIS
EVENING...AIDED BY ANOTHER DISTURBANCE ALOFT. OVERALL...VFR
CONDITIONS WILL PREVAIL...WITH EASTERLY WINDS DEVELOPING AT 5 TO
15 KNOTS.

&&

.MARINE...
ISSUED AT 419 AM EDT FRI AUG 3 2012

NO REAL MARINE ISSUES ON THE NEARSHORE WATERS SURROUNDING NRN
MICHIGAN. A COLD FRONT IS SLOWLY SINKING SOUTH WHICH IS HELPING
TURN WINDS OUT OF THE NORTH AND EAST...AS HIGH PRESSURE SETTLES
INTO ONTARIO. THIS HIGH PRESSURE EJECTS TO THE EAST...WHILE A
STRONG AREA OF LOW PRESSURE TRACKS THROUGH ONTARIO SATURDAY
THROUGH SUNDAY. THIS WILL ALLOW A WARM FRONT TO INITIALLY LIFT
NORTH THROUGH THE REGION...FOLLOWED BY THE SYSTEM COLD FRONT
SATURDAY NIGHT INTO EARLY SUNDAY. WHILE NO WIND ISSUES ARE
FORESEEN ATTM...ISOLATED SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT WILL INCREASE IN COVERAGE LATE SATURDAY AFTERNOON...BUT
MAINLY SATURDAY NIGHT. BOATERS SHOULD BE PREPARED FOR NOT ONLY
ACTIVE WEATHER...BUT HAZARDOUS MARINE WEATHER IN THE FORM OF
STRONG TO SEVERE STORMS TRACKING ACROSS THE GREAT LAKES. MOST OF
THE STORM ACTIVITY WILL BE DONE BY SUNDAY MORNING...EXCEPT FOR LAKE
HURON...WHICH WILL TAKE A FEW HOURS INTO THE DAYLIGHT HOURS OF
SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SD
SYNOPSIS...MB
SHORT TERM...SD
LONG TERM...MB
AVIATION...SD
MARINE...SD
Hazardous weather outlook, Aug 3, 4:49 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EDT FRI AUG 3 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
041200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
449 AM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED AT VARIOUS TIMES ACROSS MAINLY
NORTHERN LOWER MICHIGAN TODAY AND TONIGHT. SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL OCCUR LATE SATURDAY AFTERNOON AND PRIMARILY
SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY
SATURDAY NIGHT...WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS.

GUSTY WINDS AND VERY WARM TEMPERATURES MAY LEAD TO ELEVATED FIRE
DANGER SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE AT ANY TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.